Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 36, NWS Mobile, AL

March 3, 2000Perry County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Mar 3, 2000, 6:21 PM CST for Perry County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 3, 2000, 6:21 PM CST (00:21 UTC)
Expired
Mar 3, 2000, 7:00 PM CST
In force
39 min
Issued by
NWS Mobile, AL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Perry County, MS

The radar

The Mobile radar (KMOB), 95 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 3, 5:30 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2000-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 265 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2000-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
265 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 040023
SVRMOB
MSC111-040100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
621 PM CST FRI MAR 3 2000

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERRY COUNTY IN MISSISSIPPI

* UNTIL 700 PM CST

* AT 621 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  DEVELOPING SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF NEW            
  AUGUSTA...OR ABOUT 15 MILES SOUTHEAST OF PETAL...MOVING EAST AT 30 
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEW AUGUSTA AT 630 PM CST
  BEAUMONT AT 640 PM CST

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MOBILE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
FRIDAY EVENING FOR ALABAMA AND MISSISSIPPI.

LAT...LON 3126 8918 3109 8921 3103 8884 3128 8883

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 3:00 PM CST, 3 hours 21 minutes earlier.

Area forecast discussion, Mar 3, 3:00 PM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CST FRI MAR 3 2000

WE HAVE TAKEN OUT THE OLE TRUSTY SCISSORS AND ARE TRIMMING THE POPS
FOR 4 PM PACKAGE.  ETA POORLY HANDLED MIDLVL CAP OVER SE MS AND WRN
AL TODAY...AND LID BEING KEPT ON MOST ANYTHING SGFNT FURTHER E.
SHRA/ISOLD STORMS WEAKENING AS THEY MOVE E INTO MORE CAPPED
ENVIRONMENT AND TOPS ONLY RUNNING ABT 180.  BETTER FOCUS FOR ANY
ORGANIZED TSTMS TRACKING N OF THE FCST AREA...AND MIDLVL WARMPOCKET
OVER SRN MS/SRN AL AND WRN FL DOESNT LOOK TO BE RELENTING BEFORE
FRONT GETS HERE.  WHILE AN ISOLD STRONG STORM MAY STILL POP LATER
THIS AFTN OVER NWRN ZONES WHERE CAP IS WEAKER AND THERE IS A LITTLE
MIDLVL DRY AIR WORKING IN...DONT SEE HOW WE WOULD GET MORE THAN THAT
AND WILL REMOVE SEVERE WX MENTION IN ZONES.  ANY SCT SHRA/TSTMS
SHOULD BE E OF FCST AREA BY 12Z.

OTHERWISE...RIDGE BUILDS ACROSS THRU SUN.  AFTER A COUPLE OF COOL
DAYS...THINGS SHOULD START WARMING UP MON AS RIDGE AXIS SHIFTS ACRS
AND WE GET BACK INTO A LIGHT SELY BNDRY LYR FLOW.  EXTENDED GUIDANCE
HAS A WEAKENING FRONTAL BNDRY APRCHG FCST AREA BY LATTER HALF OF
WED.  LOOKS LIKE BETTER FOCUS FOR RAIN WILL BE W OF AREA FOR MOST OF
THE DAY WED.  SO FOR NOW WE WONT PUT IN A RAIN CHC AND WILL GIVE IT
ANOTHER RUN.

/05

PRELIM NUMBERS...
MOB BU 053/065 044/072 050 05300
PNS BU 057/068 047/072 050 05300
DTS BU 057/067 047/070 050 05200
GZH BU 052/063 040/072 045 05300
2R0 BU 048/064 039/072 045 05400
61A BU 048/064 040/072 040 05400

.MOB...
AL...SMALL CRAFT ADVISORY GMZ630-650-670.
FL...SMALL CRAFT ADVISORY THIS AFTN AND TONIGHT GMZ655-675.
MS...NONE.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.